Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 46, NWS Medford, OR

October 24, 2014

NWS Medford, OR issued this gale warning at Oct 24, 2014, 3:04 PM PDT. It took effect at Oct 24, 2014, 4:00 PM PDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2014, 3:04 PM PDT (22:04 UTC)
In effect from
Oct 24, 2014, 4:00 PM PDT
Expired
Oct 25, 2014, 2:00 PM PDT
In force
22 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WHUS76 KMFR 242204
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
304 PM PDT FRI OCT 24 2014

PZZ376-251115-
/O.CAN.KMFR.GL.W.0045.000000T0000Z-141026T0000Z/
/O.NEW.KMFR.SI.Y.0123.141024T2300Z-141025T0900Z/
/O.CAN.KMFR.SE.W.0064.000000T0000Z-141026T0000Z/
/O.NEW.KMFR.SW.Y.0120.141024T2300Z-141025T0600Z/
/O.UPG.KMFR.SI.Y.0122.000000T0000Z-141025T0600Z/
/O.NEW.KMFR.GL.W.0046.141024T2300Z-141025T2100Z/
/O.UPG.KMFR.SW.Y.0119.000000T0000Z-141025T0600Z/
/O.NEW.KMFR.SE.W.0065.141024T2300Z-141026T0300Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
304 PM PDT FRI OCT 24 2014

...GALE WARNING IN EFFECT UNTIL 2 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 8 PM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 2 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT SATURDAY. A HAZARDOUS
SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS
IN EFFECT UNTIL 8 PM PDT SATURDAY. IN ADDITION...A SMALL CRAFT
ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
WINDS IS IN EFFECT UNTIL 2 AM PDT SATURDAY. IN ADDITION...A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO
LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER
IN EFFECT. 

* WINDS: SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS
  EVENING...BECOMING GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO
  50 KT OVERNIGHT THROUGH SATURDAY.

* SEAS: WEST 10 TO 12 FEET AT 13 SECONDS WITH SOUTHERLY CHOP THIS
  EVENING...BECOMING WIND DRIVEN AT 16 TO 18 FEET TONIGHT THROUGH
  SATURDAY.

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE AFFECTED
  BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT THROUGH
  SATURDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-251115-
/O.CAN.KMFR.SI.Y.0122.000000T0000Z-141025T0600Z/
/O.CAN.KMFR.SW.Y.0119.000000T0000Z-141025T0600Z/
/O.NEW.KMFR.SI.Y.0123.141024T2300Z-141025T0900Z/
/O.NEW.KMFR.SW.Y.0120.141024T2300Z-141025T0600Z/
/O.EXT.KMFR.SE.W.0064.141024T2300Z-141026T0300Z/
/O.EXT.KMFR.GL.W.0045.141025T0900Z-141025T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
304 PM PDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 2 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PDT SATURDAY...
...GALE WARNING NOW IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT UNTIL 8 PM PDT SATURDAY. THE GALE WARNING IS NOW IN EFFECT
FROM 2 AM TO 2 PM PDT SATURDAY. 

* WINDS: SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...INCREASING TO
  GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO 50 KT POSSIBLE
  OVERNIGHT INTO SATURDAY.

* SEAS: WEST 9 TO 10 FEET AT 13 SECONDS WITH SOUTHERLY CHOP THIS
  EVENING...BECOMING WIND DRIVEN AT 13 TO 15 FEET TONIGHT THROUGH
  SATURDAY.

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE AFFECTED
  BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT THROUGH
  SATURDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-251115-
/O.CAN.KMFR.SI.Y.0122.000000T0000Z-141025T0600Z/
/O.CAN.KMFR.SW.Y.0119.000000T0000Z-141025T0600Z/
/O.NEW.KMFR.SI.Y.0123.141024T2300Z-141025T0900Z/
/O.NEW.KMFR.SW.Y.0120.141024T2300Z-141025T0600Z/
/O.EXT.KMFR.GL.W.0045.141024T2300Z-141025T2100Z/
/O.EXT.KMFR.SE.W.0064.141024T2300Z-141026T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
304 PM PDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 2 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
11 PM PDT THIS EVENING. THE GALE WARNING IS NOW IN EFFECT UNTIL
2 PM PDT SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 8 PM PDT SATURDAY. 

* WINDS: SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS
  EVENING...BECOMING GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO
  50 KT OVERNIGHT THROUGH SATURDAY.

* SEAS: WEST 10 TO 12 FEET AT 13 SECONDS WITH SOUTHERLY CHOP THIS
  EVENING...BECOMING WIND DRIVEN AT 16 TO 18 FEET TONIGHT THROUGH
  SATURDAY.

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE AFFECTED
  BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT THROUGH
  SATURDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
413 
WHUS76 KMFR 250158
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
658 PM PDT FRI OCT 24 2014

PZZ350-356-251500-
/O.CON.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
/O.CON.KMFR.SI.Y.0123.000000T0000Z-141025T0900Z/
/O.CON.KMFR.SW.Y.0120.000000T0000Z-141025T0600Z/
/O.CON.KMFR.GL.W.0045.141025T0900Z-141025T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
658 PM PDT FRI OCT 24 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
   SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
   PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT
   SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...INCREASING 
  TO GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO 50 KT POSSIBLE 
  OVERNIGHT INTO SATURDAY. 

* SEAS: WEST 9 TO 10 FEET AT 13 SECONDS WITH SOUTHERLY CHOP THIS 
  EVENING...BECOMING WIND DRIVEN AT 13 TO 15 FEET TONIGHT 
  THROUGH SATURDAY. 

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM 
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE 
  AFFECTED BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT 
  THROUGH SATURDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-251500-
/O.CON.KMFR.GL.W.0045.000000T0000Z-141025T2100Z/
/O.CON.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
/O.CON.KMFR.SI.Y.0123.000000T0000Z-141025T0900Z/
/O.CON.KMFR.SW.Y.0120.000000T0000Z-141025T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
658 PM PDT FRI OCT 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
   SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
   PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS EVENING...
  BECOMING GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO 50 KT 
  OVERNIGHT THROUGH SATURDAY. 

* SEAS: WEST 10 TO 12 FEET AT 13 SECONDS WITH SOUTHERLY CHOP 
  THIS EVENING...BECOMING WIND DRIVEN AT 16 TO 18 FEET TONIGHT 
  THROUGH SATURDAY. 

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM 
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE 
  AFFECTED BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT 
  THROUGH SATURDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-251500-
/O.CON.KMFR.GL.W.0046.000000T0000Z-141025T2100Z/
/O.CON.KMFR.SE.W.0065.000000T0000Z-141026T0300Z/
/O.CON.KMFR.SI.Y.0123.000000T0000Z-141025T0900Z/
/O.CON.KMFR.SW.Y.0120.000000T0000Z-141025T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
658 PM PDT FRI OCT 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
   SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
   PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT 
   UNTIL 11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS EVENING...
  BECOMING GALES 35 TO 40 KT WITH STORM FORCE GUSTS TO 50 KT 
  OVERNIGHT THROUGH SATURDAY. 

* SEAS: WEST 10 TO 12 FEET AT 13 SECONDS WITH SOUTHERLY CHOP 
  THIS EVENING...BECOMING WIND DRIVEN AT 16 TO 18 FEET TONIGHT 
  THROUGH SATURDAY. 

* TIMING AND AREAS AFFECTED: WINDS AND SEAS WILL INCREASE FROM 
  SOUTH TO NORTH THROUGH THIS EVENING. ALL AREAS WILL BE 
  AFFECTED BY GALES AND VERY STEEP AND HAZARDOUS SEAS TONIGHT 
  THROUGH SATURDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
128 
WHUS76 KMFR 250956
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 AM PDT SAT OCT 25 2014

PZZ350-356-370-252100-
/O.CON.KMFR.GL.W.0045.000000T0000Z-141025T2100Z/
/O.CON.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 AM PDT SAT OCT 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTH GALES 35 TO 45 KT WITH OCCASIONAL STORM FORCE GUSTS
  TO 55 KT.

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 17 TO 20 FEET WITH A
  DOMINANT PERIOD AROUND 7 SECONDS.  

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE STRONG
  GALES AND HEAVY SEAS TODAY...HOWEVER THE WORST CONDITIONS WILL
  OCCUR LATE MORNING THROUGH EARLY AFTERNOON IN THE VICINITY OF
  CAPE BLANCO. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AS
  WINDS SHIFT TO WEST AND DIMINISH. SEAS WILL TAKE UNTIL EVENING
  TO DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-252100-
/O.CON.KMFR.GL.W.0046.000000T0000Z-141025T2100Z/
/O.CON.KMFR.SE.W.0065.000000T0000Z-141026T0300Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 AM PDT SAT OCT 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTH GALES 35 TO 45 KT WITH OCCASIONAL STORM FORCE GUSTS
  TO 55 KT.

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 17 TO 20 FEET WITH A
  DOMINANT PERIOD AROUND 7 SECONDS.  

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE STRONG
  GALES AND HEAVY SEAS TODAY...HOWEVER THE WORST CONDITIONS WILL
  OCCUR LATE THIS MORNING IN THE VICINITY OF CAPE BLANCO.
  CONDITIONS WILL IMPROVE THIS AFTERNOON AS WINDS SHIFT TO WEST
  AND DIMINISH. SEAS WILL TAKE UNTIL EVENING TO DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 24, 9:42 AM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 24, 9:42 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
942 AM PDT FRI OCT 24 2014

.DISCUSSION...AN UPDATE TO THE FORECAST IS NOT NECESSARY THIS MORNING.
BUT, THERE IS SIGNIFICANT WEATHER ON THE WAY WITH A FOCUS ON FINE
TUNING THE DETAILS OF THE FORECAST FOR THIS EVENING THROUGH
SATURDAY NIGHT.

A WARM FRONT IS ORIENTED SOUTHWEST TO NORTHEAST FROM WESTERN
SISKIYOU COUNTY ACROSS THE SOUTHERN OREGON CASCADES INTO NORTHERN
KLAMATH AND NORTHWEST LAKE COUNTIES. IT WILL CONTINUE TO LIFT
NORTHWARD TODAY WITH LIGHT RAIN LINGERING LONGEST (THROUGH THIS
AFTERNOON) TO THE WEST AND NORTH OF JACKSON COUNTY. MEANTIME,
CLOUDS WILL DECREASE ELSEWHERE WITH SOUTHERLY WINDS INCREASING
THIS AFTERNOON. OUR AREA WILL BE RAIN-FREE THIS EVENING BUT WINDS
WILL BECOME STRONG OVER THE COASTAL WATERS, OVER THE HIGHER
TERRAIN, IN THE SHASTA VALLEY, AND ACROSS MUCH OF THE EAST SIDE
AS THE ASSOCIATED/TRAILING COLD FRONT APPROACHES FROM THE WEST-
SOUTHWEST.

MODERATE TO HEAVY RAIN WITH A SLIGHT CHANCE OF THUNDERSTORMS WILL
REACH THE COAST LATE TONIGHT THEN SPREAD INLAND SATURDAY WITH THE
HEAVIEST PRECIPITATION OCCURRING WEST OF THE CASCADE CREST AND
WIND SPEEDS BUILDING TO A PEAK IN THE AFTERNOON. THESE SOUTHERLY
WINDS WILL BE THE MOST IMPACTFUL FEATURE OF THE STORM WITH SPEEDS
OF 25 TO 35 MPH AND GUSTS TO 45 MPH EXPECTED IN THE ROGUE VALLEY
AND 35 TO 45 MPH WITH GUSTS TO 65 MPH OVER THE HIGHER TERRAIN,
SHASTA VALLEY, AND THE EAST SIDE. AS IS TYPICAL, TERRAIN
INFLUENCES WILL PRODUCE THE STRONGEST WINDS IN THE VICINITY OF
WEED IN THE SHASTA VALLEY AND SUMMER LAKE IN NORTHWEST LAKE COUNTY.

WINDS AND RAINFALL AMOUNTS WILL DIMINISH SATURDAY NIGHT BUT A
SHOWERY AIR MASS WILL PERSIST INTO SUNDAY. WEAK RIDGING IS
EXPECTED MONDAY BEFORE ANOTHER STRONG FRONT REACHES THE COAST
MONDAY NIGHT WITH MODERATE TO HEAVY WEST-SIDE FOCUSED RAINFALL
THROUGH TUESDAY NIGHT.

&&

.AVIATION...FOR THE 24/12Z TAF CYCLE...A WARM FRONT IS LIFTING
NORTH ACROSS SOUTHWEST OREGON AND NORTHERN CALIFORNIA THIS
MORNING, BRINGING WIDESPREAD LIGHT TO MODERATE RAIN. THE HEAVIEST
RAIN CURRENTLY LIES ALONG THE OREGON/CALIFORNIA BORDER AND WILL
MOVE NORTH THROUGH THE MORNING. MVFR CIGS AND VIS CAN BE EXPECTED
AT THE TERMINALS THIS MORNING, BUT BRIEF IFR CONDITIONS ARE
POSSIBLE DURING HEAVIER PERIODS OF RAIN. THE FRONT WILL LIFT
NORTH OF THE AREA THIS AFTERNOON WITH CONDITIONS BECOMING VFR AT
ALL TERMINALS LATE THIS AFTERNOON THROUGH THIS EVENING. AS THE
RAIN ENDS, GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP,
ESPECIALLY EAST OF THE CASCADES. -WRIGHT

&&

.MARINE...THERE IS HIGH CONFIDENCE THAT HIGH END GALES WILL OCCUR
TONIGHT THROUGH EARLY SATURDAY, AND SOME STORM FORCE GUSTS WILL
ALSO BE POSSIBLE. HOW LONG INTO SATURDAY THE STRONG WINDS CONTINUE
WILL DEPEND ON THE ULTIMATE TRACK OF THE LOW. AT THIS TIME, IT
LOOKS LIKE WINDS WILL SHIFT WEST AND BEGIN TO EASE IN THE LATE
SATURDAY AFTERNOON. THIS IS SUBJECT TO CHANGE, BUT THE IMPORTANT
POINT IS THAT AT LEAST 12-18 HOURS OF STRONG GALES TO LOW END
STORM FORCE WINDS ARE NEARLY CERTAIN OVER MUCH OF OUR WATERS. VERY
STEEP AND CHAOTIC SEAS WILL ALSO ACCOMPANY THE HIGH WINDS.

THINGS WILL QUIET DOWN SUNDAY, BUT ANOTHER FRONT MAY AFFECT THE
WATERS LATE MONDAY INTO TUESDAY. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 416 AM PDT FRI OCT 24 2014/

DISCUSSION...THE FRONT THAT MOVED THROUGH THE AREA THURSDAY
AFTERNOON IS NOW LIFTING BACK NORTH AS A WARM FRONT AND STEADY
PRECIPITATION IS ALSO MOVING NORTH. THE WARM FRONT WILL CONTINUE TO
LIFT NORTH AND AS IT DOES PRECIPITATION WILL DECREASE, THEN END FROM
SOUTH TO NORTH. THERE IS ALSO A CHANCE FOR SOME CLEARING TO DEVELOP
THIS AFTERNOON AND TEMPERATURES COULD END UP MILDER THAN WHAT'S IN
THE FORECAST.

OUR NEXT ATTENTION WILL BE TONIGHT THROUGH SATURDAY. THE MAIN
CONCERN WILL BE INCREASING WINDS OVER MUCH OF THE FORECAST AREA,
ESPECIALLY EAST OF THE CASCADES...SHASTA VALLEY AND PARTS OF THE
ROGUE VALLEY. MODELS ALL SHOW INCREASING 700 MB WINDS INCREASING
FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THEY ARE EXPECTED TO PEAK
OUT BETWEEN 65-75 KTS EARLY SATURDAY MORNING THEN DECREASING LATE
SATURDAY AFTERNOON FROM WEST TO EAST AS THE COLD FRONT MOVES
THROUGH. THEREFORE WE'LL BE ISSUING A HIGH WIND WARNING AND WIND
ADVISORIES FOR EAST OF THE CASCADES...NORTHERN CALIFORNIA INCLUDING
THE SHASTA VALLEY. ALSO A HIGH WIND WARNING WILL BE IN EFFECT FOR
PARTS OF THE CASCADES AND SISKIYOUS. IN ADDITION THE NAM INDICATES
THAT A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG WITH 35
TO 45 KT SOUTH WINDS AT 850 MB FOR AREAS WEST OF THE CASCADES IN
SOUTHERN OREGON FRIDAY NIGHT INTO SATURDAY. THIS IS EXPECTED TO
BRING GUSTY WINDS INTO WESTERN VALLEYS, ESPECIALLY FOR THE SOUTHERN
ROGUE VALLEY. MODEL SOUNDING SHOW A WEAK INVERSION EARLY SATURDAY
MORNING, SO IT'S POSSIBLE WINDS COULD START OUT LIGHT, BUT THEY WILL
INCREASE FROM LATE MORNING THROUGH THE AFTERNOON. SO HAVE ISSUED A
WIND ADVISORY. DETAILS ON ALL OF THE WIND PRODUCTS CAN BE FOUND AT
NPWMFR.

ALONG THE COAST, WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND
WARNING LEVELS BUT COASTAL HEADLANDS MAY EXPERIENCE HIGH WINDS WITH
GUSTS TO 60 MPH LATE FRIDAY NIGHT AND SATURDAY.

IN ADDITION, TO WIND IMPACTS, THIS STRONG LOW WILL BRING RAIN
INTO THE AREA ON SATURDAY. ALSO COLD AIR ALOFT IMMEDIATELY BEHIND
THE FRONT AND ASSOCIATED INSTABILITY WILL BRING A CHANCE FOR
THUNDERSTORMS TO THE AREA AS WELL ON SATURDAY. OF NOTE IS THAT ANY
THUNDERSTORMS THAT OCCUR MAY BRING STRONG GUSTY WINDS DUE TO THE
STRONG WINDS ALOFT.

POST FRONTAL SHOWERS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY WITH
MOST SHOWERS EXPECTED TO BE ALONG AND WEST OF THE CASCADES. WINDS
WILL ALSO DECREASE SATURDAY NIGHT EAST OF THE CASCADES AND ARE NOT
EXPECTED TO BE A CONCERN ON SUNDAY. A BREAK IN THE WEATHER IS
EXPECTED MONDAY WITH DRY CONDITIONS AND MILDER TEMPERATURES, THEN
ANOTHER FRONT WILL IMPACT THE AREA MONDAY NIGHT INTO TUESDAY
BRINGING ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION TO THE
COAST AND COASTAL MOUNTAINS. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY
     FOR ORZ029>031.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY
     FOR ORZ028.
     WIND ADVISORY FROM 5 AM TO 5 PM PDT SATURDAY FOR ORZ026.

CA...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY
     FOR CAZ082.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY
     FOR CAZ081.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY
     FOR CAZ083-085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM
     THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
     SATURDAY FOR PZZ350-356-370.
     GALE WARNING FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY FOR
     PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
     TO 11 PM PDT THIS EVENING FOR PZZ350-356-370-376.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 PM PDT SATURDAY FOR
     PZZ376.
     HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 5 PM PDT
     SATURDAY FOR PZZ376.

DW/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:36 AM PDTGale WarningMFR34 hr
Oct 24, 3:36 AM PDTHazardous Seas WarningMFR49 hr
Oct 24, 3:36 AM PDTSmall Craft Advisory for WindsMFR11 hr
Oct 24, 3:36 AM PDTSmall Craft Advisory for Hazardous SeasMFR11 hr
Oct 24, 4:12 AM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more42 hr
Oct 24, 4:12 AM PDTWind AdvisoryMFRCoos, Douglas, Jackson, Klamath, Lake42 hr
Oct 24, 3:04 PM PDTHazardous Seas WarningMFR29 hr
Oct 24, 3:04 PM PDTSmall Craft Advisory for WindsMFR11 hr
Oct 24, 3:04 PM PDTSmall Craft Advisory for Hazardous SeasMFR8 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.